My husband has fibro and taking lyrica, symbalta meloxicam and tramidol every day. He still has unbearable pain. His Dr. got frustrated because he ask for a strong pain med. He is about to loose his job and is getting more depressed everyday. Will you give me some suggestions on what he needs to do or who to consult.
Perhaps he needs to apply for a disability leave of absence from his job so he doesn't get fired.
He is the perfect example of why those benefits are so important. The stress of being fired is making his pain worse.
He has to do it quickly though because they may fire him if they get wind that he is taking time off.
He won't get his full pay and he may have to pay his own insurance until he goes back to work. I'm not sure about the exact details anymore but it should be in his employee handbook. I would not say a word to HR or any friends until he makes a decision and officially submits the paperwork.
I would hire a disability lawyer and get started on applying for government disability. It takes several years so make that a priority.
The higher his stress levels the higher the pain.
Prednisone should not make a difference with being a male. It's not a good long term drug for anyone because of the side effects.
He needs a fibro specialist!
Just going to a doctor who is frustrated or isn't taking him seriously has negative effects. A doctor's appointment should be reassuring and a professional to provide emotional support.
He may do well by going to a psychologist who specializes in chronic pain behavioral therapy. The counseling would be good for you too.
Pain centers treat the overall pain after there is a diagnosis and a plan of care intact.
Fibro specialists knows the special needs that he has and the need to be proactive with both of you. The doctor also has to be involved in the disability process which they know how to do.
You don't have any idea of how important you are to him now ! Be strong !
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 23 Feb 2010 • 8 answers
Posted 8 Jul 2010 • 2 answers
Posted 14 Sep 2010 • 4 answers
Posted 24 Mar 2012 • 5 answers
Posted 24 Mar 2014 • 5 answers